Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 111, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2009, 3:40 PM MDT for Las Animas County, Colorado. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2009, 3:40 PM MDT (21:40 UTC)
- Expired
- Jul 28, 2009, 4:45 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 153 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:45 PM MDT | HAIL 1.75 | 1 W Boncarbo, CO | HAILED FROM 310 PM TO 345 PM. |
| Jul 28, 3:55 PM MDT | HAIL 1.75 | 4 Wsw Hoehne, CO | HAIL ENDED 420 PM... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 1:16 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 282140
SVRPUB
COC071-282245-
/O.NEW.KPUB.SV.W.0111.090728T2140Z-090728T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT TUE JUL 28 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES TRINIDAD...
* UNTIL 445 PM MDT...
* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3700 10462 3716 10485 3736 10471 3712 10388
3699 10406
TIME...MOT...LOC 2140Z 296DEG 21KT 3716 10450
$$1 follow-up statement
000
WWUS55 KPUB 282215
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT TUE JUL 28 2009
COC071-282245-
/O.CON.KPUB.SV.W.0111.000000T0000Z-090728T2245Z/
LAS ANIMAS CO-
415 PM MDT TUE JUL 28 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...
AT 411 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS CENTERED 13 MILES NORTHWEST OF TRINCHERA...OR 15
MILES EAST OF TRINIDAD. ANOTHER SEVERE STORM WAS LOCATED SOUTHWEST
OF HOEHNE. THESE STORMS ARE MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TRINCHERA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3700 10462 3716 10485 3736 10471 3712 10388
3699 10406
TIME...MOT...LOC 2213Z 275DEG 26KT 3713 10422
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:47 PM MDT, 53 minutes earlier.
Area forecast discussion, Jul 28, 2:47 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT TUE JUL 28 2009 .SHORT TERM... (TONIGHT AND WEDNESDAY) SHORT TERM CONCERNS REMAIN POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS CONTINUES TO INDICATE MODERATE NORTHWEST FLOW ALOFT ACROSS THE STATE WITH SEVERAL EMBEDDED WAVES WITHIN THE FLOW. ONE WAVE MOVED ACROSS NORTHEASTERN COLO EARLY THIS MORNING SENDING A SECONDARY SURGE OF COOL AIR ACROSS THE EASTERN PLAINS. WATER VAPOR IMAGERY ALSO INDICATING SUBSIDENCE ACROSS CENTRAL AND SE COLORADO BEHIND PASSING NORTHEASTERN COLO WAVE LATE THIS MORNING THOUGH THERE LOOKS TO BE ANOTHER MINOR WAVE MOVING ACROSS SW WYOMING ATTM. THIS AFTERNOON AND EVENING...COOL SURGE CONTINUES TO MOVE ACROSS THE EASTERN PLAINS THIS AFTERNOON WITH EASTERLY LOW LEVEL UPSLOPE KEEPING LOW LEVEL MOISTURE BANKED UP ACROSS THE EASTERN MTS AND PLAINS. LATEST NAM SOUNDINGS KEEP THE BEST INSTABILITY WITH CAPES OF BETWEEN 1000-1600 J/KG ACROSS THE SE MTS AND SOUTHERN I-25 CORRIDOR WITH 500-1000 J/KG ELSEWHERE ACROSS THE AREA. SPC ANALYSIS ALSO STILL INDICATING CIN UP TO 500 J/KG ACROSS THE PLAINS WITH BEST CAP ACROSS NORTHERN SECTIONS WITH COOLER AIR IN PLACE ATTM. MODELS STILL INDICATING SCATTERED TO NUMEROUS THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN THROUGH THE AFTERNOON AND STILL EXPECT THIS TO BE TRUE WITH MINOR WAVE ACROSS WESTERN WYOMING MOVING INTO WESTERN AND CENTRAL COLORADO THROUGH THE LATE EVENING. SOUNDINGS ALSO INDICATING FAIRLY LOW CONVECTIVE TEMPS INTO THE LOW 80S ACROSS THE PLAINS...AND WITH CONTINUED SUNSHINE...SHOULD SEE THEM BEING REACHED THROUGH THE LATE AFTERNOON. WITH STRENGTHENING EASTERLY UPSLOPE FLOW AND MODERATE NORTHWESTERLY FLOW...BULK SHEARS ARE PROGGED TO BETWEEN 40-50KTS ACROSS THE EASTERN MTS AND PLAINS AND WOULD EXPECT TO SEE A FEW SEVERE STORMS PRODUCING UP TO GOLF BALL SIZED HAIL AND GUSTY WINDS TO NEAR 60 MPH...MAINLY SOUTH OF HIGHWAY 50. SPC OUTLOOK IS ALSO INDICATING POSSIBLE TORNADOES THOUGH LOOKS TO BE MAINLY CONFINED TO SOUTHERN AREAS ALONG WITH NEW MEXICO BORDER WHERE FRONTAL BOUNDARY CONTINUES TO PUSH INTO. COULD SEE AN MCS DEVELOPING ACROSS THE SOUTHERN I-25 CORRIDOR MOVING INTO EASTERN NEW MEXICO THROUGH THE LATE EVENING. OVERNIGHT...WESTERLY FLOW ALOFT INCREASES AS NEXT POTENT SHORT WAVE MOVES ACROSS THE NORTHERN ROCKIES. MODELS CONTINUE TO INDICATE ELEVATED CONVECTION POTENTIAL WITH WAA AND LOW LEVEL JET SETTING UP ACROSS THE FAR EASTERN PLAINS AND HAVE KEPT ISOLATED TO SCATTERED POPS IN PLACE ATTM. WITH LOW LEVEL MOISTURE IN PLACE...SHOULD BE SOME STRATUS DEVELOP ACROSS THE PLAINS TONIGHT WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS WITH SOUTHERLY LOW LEVEL FLOW WITH DEVELOPING PREFRONTAL TROUGH ACROSS THE EASTERN PLAINS. WEDNESDAY...ANOTHER POTENTIAL SEVERE WEATHER DAY ACROSS THE SOUTHEAST PLAINS WITH NORTHERN ROCKIES SHORT WAVE MOVING INTO THE NORTHERN HIGH PLAINS THROUGH THE LATE MORNING SENDING ANOTHER COLD FRONT ACROSS NORTHEASTERN COLORADO. WITH INCREASED UVV ASSOCIATED WITH PASSING WAVE ALONG WITH CAPES BETWEEN 1500-2000 J/KG AND BULK SHEARS REMAINING NEAR 50KTS...COULD ONCE AGAIN SEE SEVERE STORMS PRODUCING LARGE HAIL EARLY WEDNESDAY AFTERNOON. LIMITING FACTORS REMAIN TIMING OF FRONT ACROSS THE EASTERN PLAINS ALONG WITH AMOUNT OF LOW CLOUDS ACROSS THE PLAINS. AT ANY RATE...HAVE INCLUDED SEVERE WORDING FOR THE PLAINS IN CURRENT FORECAST. -MW .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ACTIVE WEATHER PATTERN CONTINUES THROUGH THURSDAY AS ANOTHER SHORTWAVE DROPS DOWN THROUGH THE NRN/CENTRAL PLAINS WED NIGHT IN NORTHWEST FLOW ALOFT. FRONT WILL CONTINUE TO SURGE THROUGH SOUTHEAST COLORADO THURSDAY EVENING...WITH NAM12 STILL FASTER THAN THE GFS. ALONG/AHEAD OF THE FRONT...AMPLE MOISTURE AND SHEAR WILL ALLOW FOR A FEW SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS...THOUGH IF NAM IS CORRECT WITH THE FASTER FRONTAL TRACK...THIS SEVERE THREAT MAY SHIFT SOUTHWARD WITH TIME AS MORE STABLE AIR MOVES IN FROM THE NORTH. WILL PROBABLY SEE CONVECTION CONGEAL INTO AN MCS ALONG THE FRONTAL BOUNDARY AND DROP SOUTHWARD WITH TIME INTO NM AND TX. THERE IS THE POTENTIAL FOR QUITE A BIT OF CAPE (2000+ J/KG) IN MODEL SOUNDINGS WED EVENING ACROSS SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. WITH DEEP LAYER SHEARS IN THE 40-50 KT RANGE...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL (UP TO 2 INCHES IN DIAMETER) AND DAMAGING WINDS THE PRIMARY THREATS. THERE COULD EVEN BE ENOUGH LOCALIZED HELICITY ALONG THE FRONT FOR AN ISOLATED TORNADO THREAT AS LCLS ARE FAIRLY LOW. COOLER MORE STABLE AIR MOVES IN FOR THURSDAY AND HAVE COOLED OFF MAX TEMPS SEVERAL DEGREES. MAX TEMPS WILL LIKELY ONLY TOP IN THE 70S ACROSS THE PLAINS...AND COULD BE EVEN COOLER THAN THAT IF THE NAM IS CORRECT WITH WIDESPREAD STRATUS PERSISTING ACROSS THE PLAINS. PRECIPITATION MAY BE SOMEWHAT LIMITED ON THE PLAINS THOUGH DUE TO A STRONG CAP. HOWEVER...LOW LVL MOISTURE POOLING ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS IN UPSLOPE FLOW MAY END UP SHIFTING THE SEVERE THUNDERSTORM THREAT TO THE WEST...ACROSS THE EASTERN MTS AND THE ADJACENT VALLEY AREAS. DEEP LAYER SHEARS ARE STILL A RESPECTABLE 40 KTS...SUFFICIENT FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND THREATS. WEATHER PATTERN STARTS TO QUIET DOWN SOME FOR FRIDAY AND SATURDAY AS UPPER HEIGHTS RISE AS RIDGE TRIES TO NOSE IN FROM SOUTHWEST. LEE TROF REDEVELOPS AND MOST OF THE THUNDERSTORM ACTION SHOULD SHIFT EASTWARD ALONG THE DRY LINE DURING THE AFTERNOONS. NEXT FRONT IS PROGGED BY LONG RANGE MODELS TO DROP IN THROUGH EASTERN COLORADO ON SUNDAY. THIS WILL BRING BACK THE COOL WET PATTERN FOR THE EASTERN PLAINS FOR SUNDAY THROUGH EARLY NEXT WEEK WITH ANOTHER UPSWING IN POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS FOR THE SOUTHEAST PLAINS. -KT && .AVIATION...SCATTERED TO NUMEROUS CONVECTION ACROSS THE HIGHER TERRAIN WITH BEST CHANCES OF SEVERE STORMS ACROSS THE SOUTHEAST MTS AND SOUTHERN I-25 CORRIDOR. SHOULD SEE MVFR AND PATCHY IFR STRATUS DEVELOPING ACROSS THE EASTERN PLAINS OVERNIGHT WITH BEST COVERAGE ACROSS THE FAR EASTERN PLAINS. SCATTERED CONVECTION EXPECTED ONCE AGAIN ACROSS THE HIGHER TERRAIN AND EASTERN PLAINS LATE WED AFTERNOON WITH SEVERE STORMS PRODUCING LARGE HAIL ONCE AGAIN POSSIBLE. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/31
Hazardous weather outlook, Jul 28, 6:51 AM MDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT TUE JUL 28 2009 COZ058>089-093>099-291300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS MAY BECOME SEVERE...PRODUCING HAIL UP TO TWO INCHES DIAMETER AND WIND GUSTS TO 60 MPH OR HIGHER. AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON ALONG AND EAST OF INTERSTATE 25...AND SOUTH OF HIGHWAY 50. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY...WITH SEVERE WEATHER...HEAVY RAIN...AND LOCAL FLOODING PROBLEMS POSSIBLE. THE PRIMARY THUNDERSTORM THREATS DURING THIS PERIOD WILL BE LIGHTNING...GOLF BALL SIZE HAIL...WIND GUSTS TO AROUND 60 MPH AND FLASH FLOODING. THUNDERSTORMS WILL BECOME ISOLATED OR EVEN NON-EXISTENT FRIDAY THROUGH THE FIRST PART OF SUNDAY. THE PRIMARY THREATS DURING THIS TIME WILL BE LIGHTNING AND STRONG GUSTY WINDS ASSOCIATED WITH THUNDERSTORM DOWNBURSTS. ANOTHER ROUND OF INCREASED THUNDERSTORM ACTIVITY COULD ARRIVE SUNDAY AFTERNOON THROUGH MONDAY.,,WITH MORE SEVERE WEATHER POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1200 PM MDT. 44/50
In the hours before
Local storm report, Jul 28, 2:25 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 E RYE 37.92N 104.89W
07/28/2009 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHSpecial weather statement, Jul 28, 2:34 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 234 PM MDT TUE JUL 28 2009 COZ081-082-085-282100- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 234 PM MDT TUE JUL 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS. AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EXTREME SOUTHWESTERN COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN COLORADO SPRINGS. SECURITY. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 2:48 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 248 PM MDT TUE JUL 28 2009 COZ079-083-086-282115- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 248 PM MDT TUE JUL 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORENCE...OR 31 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... FLORENCE AND PENROSE...AND OPEN COUNTRY OF SOUTHEASTERN FREMONT AND WEST CENTRAL PUEBLO COUNTIES. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 28, 2:56 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 256 PM MDT TUE JUL 28 2009 COZ099-282130- SPRINGFIELD VICINITY/BACA COUNTY- 256 PM MDT TUE JUL 28 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CAMPO...OR 27 MILES SOUTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 28, 3:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 6 NNW SEGUNDO 37.20N 104.81W
07/28/2009 M1.75 INCH LAS ANIMAS CO PUBLIC
HAILED FROM 305 PM TO 323 PM. STILL HAILING.
&&
KTLocal storm report, Jul 28, 3:27 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL 1 W BONCARBO 37.22N 104.72W
07/28/2009 M1.75 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:34 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 56 min |
| Jul 28, 3:02 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 58 min |
| Jul 28, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 26 min |
| Jul 28, 3:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 84 min |
| Jul 28, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Custer, Huerfano, Pueblo | 45 min |
| Jul 28, 4:28 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jul 28, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 54 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.